Hail, Natrona
- When
- July 3, 3:27 PM MST
- Where
- Natrona County, 21 mi N of Casper
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.133, -106.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 3, 1:15 PM MST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY SHORTWAVE THAT TRACKED ACROSS THE STATE OVERNIGHT LAST NIGHT IS EXITING THE AREA. THIS MORNING THERE WERE SOME LEFT OVER SHOWERS FROM THIS FEATURE MAINLY IN NORTHERN WYOMING AS THEY EXITED THE NORTHEAST AND NORTH CENTRAL CWA. TOWARD THE LATE MORNING SOME EMBEDDED CONVECTION APPEARED TO FORM WITHIN THE OLD STRATIFORM LAYER. BEHIND THIS ACTIVITY WHERE THERE WAS MORE SOLAR INSULATION...A FRESH ROUND OF CONVECTION QUICKLY FIRED UP OVER THE ABSAROKA MOUNTAINS. PRESENTLY CONVECTION IS FIRING UP THROUGHOUT THE CWA. THE HEAVIEST RAINERS AND MOST LIKELY CANDIDATES FOR HAIL PRODUCERS HAVE BEEN OVER HOT SPRINGS COUNTY WHERE STORMS THERE GOTTEN HEAD START FROM THE CELLS ROLLING OFF THE ABSAROKAS. IT APPEARS ANOTHER ACTIVE AFTERNOON AND EVENING IS IN STORE. STEERING WINDS ARE RELATIVELY WEAK. WITH LIFTED INDICES DOWN TO MINUS 4 IN THE BIG HORN BASIN AND CAPES BETWEEN 1000 AND 1600 J/KG IT APPEARS HEAVY RAINERS AND LARGE HAIL WILL BE THE BIGGEST THREATS THROUGH THIS EVENING...ESPECIALLY OVER THE CENTRAL...NORTH AND EAST WHERE A SLIGHT RISK OF SEVERE IS IN PLACE. DID NOT PLAY TOO MUCH WITH THE POPS THROUGH THURSDAY. KEPT TREND OF DECREASING POPS THROUGH TUESDAY IN THE GRIDS IN JOHNSON COUNTY WHERE AIRMASS WILL BECOME MORE CAPPED. INCREASED POPS FROM THE SOUTHWEST WEDNESDAY BASED ON THE FACT THAT THE MODELS HAVE BEEN CONSISTENT IN DEVELOPING AN UPPER LOW OVER THE DESERT SOUTHWEST AND TAKING IT NORTHEAST AS A STRONG SHORTWAVE ACROSS NORTHERN WY/N MT THU WHICH MATCHED UP WITH SLC. KEPT WIDESPREAD POPS THU AS THAT SHORTWAVE TRACKS ACROSS THE AREA. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY LONG RANGE MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH AT LEAST THE BEGINNING OF THE PERIOD...BEFORE DIVERGING TOWARDS THE END OF THE WEEKEND. THE OVERALL PATTERN CONTINUES WITH MEAN RIDGING OVER THE SOUTHERN PLAINS AND GENERAL TROFING ALONG THE WEST AND EAST COASTS. THE AFOREMENTIONED NEGATIVELY TILTED SHORTWAVE WILL CONTINUE TO SWING THROUGH THE COWBOY STATE BRINGING ISOLATED CONVECTION TO WESTERN AND SOUTHERN WYOMING ON THURSDAY. A DEVELOPING TROF NEAR THE PACIFIC NORTHWEST WILL AMPLIFY THE WESTERN CONUS PATTERN... TURNING FLOW SOUTHWESTERLY ACROSS THE CWFA. A NORTHERN STREAM SHORTWAVE WILL DRAG A BOUNDARY INTO NORTHERN WYOMING ON FRIDAY... PROVIDING ANOTHER OPPORTUNITY OF AFTERNOON AND EVENING CONVECTION. ONLY A COUPLE OF DEGREES OF COOLING THROUGH THE LAYER ANTICIPATED. SATURDAY SHOULD HAVE A BIT LESS THUNDERSTORM COVERAGE AS THE AREA IS PINCHED BETWEEN NORTHERN AND SOUTHERN STREAM ENERGY. MODELS BEGIN THEIR DIVERGING ACT ON SUNDAY. THE GFS TRIES TO BRING AN OPEN WAVE INTO THE NORTHERN ROCKY MOUNTAINS...WHILE THE ECMWF CUTS THIS ENERGY OFF NEAR VANCOUVER ISLAND. FOR NOW...HAVE COMPROMISED FOR SLOWER PROGRESSION OF AN OPEN WAVE. HAVE BEGAN TO INCREASE POPS ACROSS NORTHWEST WYOMING ON SUNDAY...AND DECREASED TEMPERATURES ON MONDAY. THE GFS INDICATES A STRONG BAROCLINIC BOUNDARY PUSHING SOUTH EAST OF THE CONTINENTAL DIVIDE ON MONDAY...WITH 700MB TEMPERATURES DROPPING TO 3C ACROSS CENTRAL ZONES. IF THIS SCENARIO PLAYS OUT...WILL NEED TO DECREASE EARLY NEXT WEEK TEMPERATURES MORE AS THE TIMING AND DETAILS BECOME MORE CLEAR. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM...HAHN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON JUL 3 2006 WYZ001>020-022>030-041100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER DISTURBANCE WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO WESTERN AND CENTRAL WYOMING TODAY AND TONIGHT. THUNDERSTORMS WILL BEGIN IN THE FAR WEST THIS MORNING...SPREADING EAST INTO THE CENTRAL THIS AFTERNOON. THE MAIN THREAT WILL BE VERY HEAVY RAIN WITH SOME LOCALIZED FLASH FLOODING POSSIBLE. SOME STORMS COULD PRODUCE SOME HAIL AND GUSTY WINDS. THE ACTIVITY WILL LINGER OVERNIGHT ACROSS THE NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON INDEPENDENCE DAY...AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO BE MAINLY CONCENTRATED ALONG A STATIONARY FRONTAL BOUNDARY RESTING AGAINST THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER RANGES. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS DURING THE EVENING. ANOTHER SYSTEM WILL MOVE ACROSS THE AREA ON WEDNESDAY AFTERNOON AND EVENING POSSIBLY LEADING TO SEVERE THUNDERSTORMS ACROSS MAINLY THE WESTERN THIRD OF THE STATE. LINGERING MOISTURE IN SOUTHWEST FLOW ALOFT WILL ALLOW FOR THE CONTINUED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND GUSTS OVER 50 MPH OR FLOODING THIS AFTERNOON AND TONIGHT. REPORTS CAN BE PROVIDED TO THE NATIONAL WEATHER SERVICE IN RIVERTON BY CALLING 1-800-211- 1448. THANK YOU. TEAM RIW
The Riverton/Lander radar (KRIW), 176 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5516211.